MAUDE Adverse Event Report: LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC

LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 1014651
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 and d10 is captured under a separate medwatch number.
 
Event or Problem Description
It was reported that the procedure was to treat the first obtuse marginal (om1) and left anterior descending (lad) coronary arteries with 85-95% stenosis and calcification.Left radial access was gained and a 6fr 4.5 guide catheter was advanced and seated coaxially in the ostium of the left main (lm).The blance middleweight (bmw) guide wire was inserted and advanced without difficulty to the distal om1.A 2.5x15 mm trek balloon was used for pre-dilatation and the dragonfly opstar imaging catheter was advanced.One run was successfully imaged.Upon removal of the dragonfly, there was a lot of resistance.The guide wire and dragonfly had to be removed together as a unit.Once outside the anatomy, the wire was found to be frayed and coiled like a ribbon.The anatomy was imaged again with fluoro and a piece of wire was seen in the vessel.A snare was unsuccessful.A 2.75x28 mm xience skypoint stent delivery system (sds) was attempted to be advanced to embed the wire piece into the vessel wall; however, it could not cross.A 2.5 mm trek balloon was ultimately used to tack the wire piece to the vessel wall and a non-abbott stent was implanted.A final oct run was performed with a new dragonfly opstar.Everything looked good at this point.The physician then decided to switch to the lad and finish the procedure.This was successful using two more runs of oct to image the lad.The 2.75 x 28 xience skypoint sds was used on this vessel and crossed with ease.The patient remained stable throughout the procedure.The patient was discharged the next day with no issues.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported difficulty to remove was not able to be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty to remove appears to be related to circumstances of the procedure.The catheter was returned with a stretched and torn guidewire exit notch, which is consistent with the imaging catheter being inserted onto a guidewire and with force being used to withdraw the imaging catheter on the guidewire.In this case, it is likely that the condition of the guidewire (¿frayed and coiled like a ribbon¿) caused the reported difficulty to remove the imaging catheter and the stretched/torn guidewire exit notch.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY OPSTAR¿
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
LIGHTLAB IMAGING, INC.
4 robbins rd.
westford MA 01886
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23844697
Report Number2024168-2025-12165
Device Sequence Number9958553
Product Code DQO
UDI-Device Identifier05415067031129
UDI-Public(01)05415067031129(17)270528(10)10862410
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K230411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1014651
Device Catalogue Number1014651
Device Lot Number10862410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BMW GUIDE WIRE
Patient SexUnknown